Alert archive / Tennessee / River Flood Warnings in 2011

River Flood Warning 30, NWS Morristown, TN

November 28, 2011Morgan County, Roane County, Tennessee

NWS Morristown, TN issued this river flood warning at Nov 28, 2011, 12:19 PM EST for Morgan County, Roane County, Tennessee. It took effect at Nov 28, 2011, 2:00 PM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Nov 28, 2011, 12:19 PM EST (17:19 UTC)
In effect from
Nov 28, 2011, 2:00 PM EST
Expired
Nov 29, 2011, 2:42 AM EST
In force
13 hr
Issued by
NWS Morristown, TN
Flood severity
Moderate

Counties Morgan County, TN, Roane County, TN

The radar

The Knoxville radar (KMRX), 108 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Emory River at Oakdale (OAKT1). The gauge peaked at 28.81 ft at Nov 28, 2011, 8:00 PM EST.

actionminormoderatemajor10203011/2811/2911/30
Action stage
12 ft
Minor stage
27 ft
Moderate stage
28 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03540500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

964 
WGUS44 KMRX 281719
FLWMRX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MORRISTOWN, TN
1219 PM EST MON NOV 28 2011

...THE NATIONAL WEATHER SERVICE IN MORRISTOWN, TN HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS ...

  EMORY RIVER AT OAKDALE TN AFFECTING MORGAN AND ROANE COUNTIES

NEARLY 4 INCHES OF RAIN HAVE FALLEN OVER THE AREA AND MORE IS EXPECTED
TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR 
FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED 
TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY 
WEATHER INFORMATION.

&&

TNC129-145-290719-
/O.NEW.KMRX.FL.W.0030.111128T1900Z-111129T1232Z/
/OAKT1.2.ER.111128T1900Z.111129T0000Z.111129T0632Z.NO/
1219 PM EST MON NOV 28 2011

THE NATIONAL WEATHER SERVICE IN MORRISTOWN, TN HAS ISSUED A
* FLOOD WARNING FOR 
  THE EMORY RIVER AT OAKDALE TN.
* FROM THIS AFTERNOON UNTIL TUESDAY MORNING.
* AT 11:15 AM MONDAY THE STAGE WAS 25.2 FEET AND RISING.
* FLOOD STAGE IS 27.0 FEET.  
* MODERATE FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 28.5 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE TUESDAY MORNING.
* AT 28.0 FEET...HOMES ON THE NEAR SIDE OF RIVERVIEW ROAD WILL HAVE 
  ABOUT 5 FEET OF WATER IN THEM. HOMES ON THE FAR SIDE WILL HAVE UP 
  TO 2 FEET. RIVERVIEW ROAD IS COMPLETELY IMPASSABLE.

$$
2 follow-up statements
978 
WGUS84 KMRX 290156
FLSMRX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN, TN 
856 PM EST MON NOV 28 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS ...

  EMORY RIVER AT OAKDALE TN AFFECTING MORGAN AND ROANE COUNTIES 
  PIGEON RIVER AT NEWPORT TN AFFECTING COCKE COUNTY 

MODERATE FLOODING CONTINUES ON THE EMORY RIVER AT OAKDALE TN...
BUT RAIN SHOULD START TO DIMINISH OVER MORGAN AND ROANE COUNTIES 
LATER TONIGHT. 

MINOR FLOODING IS STILL EXPECTED TO OCCUR ON THE PIGEON RIVER AT 
NEWPORT TN...FROM RAINFALL THAT IS OCCURRING THIS EVENING OVER 
NORTHEAST TN AND WESTERN PARTS OF NC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR 
FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED 
TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY 
WEATHER INFORMATION.

&&

TNC129-145-290756-
/O.EXT.KMRX.FL.W.0030.000000T0000Z-111129T1511Z/
/OAKT1.2.ER.111128T1835Z.111129T0100Z.111129T0911Z.NO/
856 PM EST MON NOV 28 2011

...FLOOD WARNING CONTINUES FOR
  THE EMORY RIVER AT OAKDALE TN.
* UNTIL TUESDAY MORNING. 
* AT 08:15 PM MONDAY THE STAGE WAS 28.6 FEET. 
* FLOOD STAGE IS 27.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.  
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 28.7 FEET BY 
  AFTER MIDNIGHT...BUT IS THEN EXPECTED TO BEGIN FALLING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TOMORROW.
* AT 28.0 FEET...HOMES ON THE NEAR SIDE OF RIVERVIEW ROAD WILL HAVE 
  ABOUT 5 FEET OF WATER IN THEM. HOMES ON THE FAR SIDE WILL HAVE UP 
  TO 2 FEET. RIVERVIEW ROAD IS COMPLETELY IMPASSABLE.

$$

TNC029-290756-
/O.EXT.KMRX.FL.W.0026.111129T1300Z-111130T1430Z/
/NEPT1.1.ER.111129T1300Z.111129T1800Z.111130T0830Z.NO/
856 PM EST MON NOV 28 2011

...FLOOD WARNING CONTINUES FOR
  THE PIGEON RIVER AT NEWPORT TN.
* FROM TUESDAY MORNING UNTIL WEDNESDAY MORNING.
* AT 08:00 PM MONDAY THE STAGE WAS 4.9 FEET. 
* FLOOD STAGE IS 8.0 FEET.
* NO FLOODING IS OCCURRING BUT MINOR FLOODING IS FORECAST.  
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE 
  TO RISE TO NEAR 9.5 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING.
* AT 8.0 FEET...MINOR FLOODING OCCURS DOWNSTREAM FROM GAGE ON 
  HIGHWAY 25/70 AND IN THE COMMUNITY OF EDWINA. JIMTOWN ROAD MAY BE 
  AFFECTED.

$$

TG
914 
WGUS84 KMRX 290742
FLSMRX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN, TN 
242 AM EST TUE NOV 29 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS ...

  EMORY RIVER AT OAKDALE TN AFFECTING MORGAN AND ROANE COUNTIES

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS ...
  SOUTH CHICKAMAUGA NEAR SOUTH CHICKAMAUGA CREEK @ CHICKAMAUGA TN 
  AFFECTING CATOOSA AND HAMILTON COUNTIES 
  PIGEON RIVER AT NEWPORT TN AFFECTING COCKE COUNTY 
  SEQUATCHIE RIVER NEAR WHITWELL TN AFFECTING BLEDSOE...MARION AND 
  SEQUATCHIE COUNTIES 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR 
FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED 
TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY 
WEATHER INFORMATION.

&&

GAC047-TNC065-291342-
/O.CON.KMRX.FL.W.0029.000000T0000Z-111130T0738Z/
/CHKT1.1.ER.111128T1909Z.111129T0715Z.111130T0138Z.NO/
242 AM EST TUE NOV 29 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH CHICKAMAUGA NEAR SOUTH CHICKAMAUGA CREEK @ CHICKAMAUGA TN.
* UNTIL LATE TONIGHT. 
* AT 2:15 AM TUESDAY THE STAGE WAS 20.2 FEET. 
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.  
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS EVENING.
* AT 20.0 FEET...MACK SMITH ROAD IS CLOSED. WATER CROSSES LOVELL 
  FIELD LOOP, THE ACCESS ROAD AROUND THE NORTH END OF THE AIRPORT 
  RUNWAY.

$$

TNC029-291342-
/O.CON.KMRX.FL.W.0026.111129T1300Z-111130T1430Z/
/NEPT1.1.ER.111129T1300Z.111129T1800Z.111130T0830Z.NO/
242 AM EST TUE NOV 29 2011

THE FLOOD WARNING CONTINUES FOR
  THE PIGEON RIVER AT NEWPORT TN.
* FROM THIS MORNING UNTIL WEDNESDAY MORNING.
* AT 2:00 AM TUESDAY THE STAGE WAS 5.7 FEET. 
* FLOOD STAGE IS 8.0 FEET.
* NONFLOOD FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.  
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 9.5 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY EARLY TOMORROW.
* AT 8.0 FEET...MINOR FLOODING OCCURS DOWNSTREAM FROM GAGE ON 
  HIGHWAY 25/70 AND IN THE COMMUNITY OF EDWINA. JIMTOWN ROAD MAY BE 
  AFFECTED.

$$

TNC007-115-153-291341-
/O.CON.KMRX.FL.W.0028.000000T0000Z-111201T0936Z/
/WHTT1.1.ER.111128T2152Z.111129T1800Z.111201T0336Z.NO/
142 AM CST TUE NOV 29 2011

THE FLOOD WARNING CONTINUES FOR
  THE SEQUATCHIE RIVER NEAR WHITWELL TN.
* UNTIL LATE WEDNESDAY NIGHT. 
* AT 1:15 AM TUESDAY THE STAGE WAS 15.0 FEET. 
* FLOOD STAGE IS 14.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.  
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.5 FEET BY THIS
  AFTERNOON...BUT IS THEN EXPECTED TO BEGIN FALLING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY TOMORROW LATE EVENING.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.5 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW LATE 
  EVENING.
* AT 16.0 FEET...FLOODING OF AGRICULTURAL LAND BECOMES MORE 
  EXTENSIVE. WATER REACHES THE BOTTOM OF THE RIVER GAGE HOUSE.

$$

TNC129-145-290812-
/O.CAN.KMRX.FL.W.0030.000000T0000Z-111129T1511Z/
/OAKT1.2.ER.111128T1835Z.111129T0100Z.111129T0610Z.NO/
742 AM GMT TUE NOV 29 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE EMORY RIVER AT OAKDALE TN.
* AT 2:15 AM TUESDAY THE STAGE WAS 26.2 FEET. 
* FLOOD STAGE IS 27.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO REMAIN BELOW FLOOD STAGE.
* AT 27.0 FEET...FLOODING STARTS ON RIVERVIEW ROAD. HOMES CLOSEST TO
  THE RIVER CAN HAVE UP TO ABOUT 4 FEET OF WATER IN THEM, WHILE HOMES
  ON THE FAR SIDE OF THE STREET WILL HAVE FLOODED YARDS.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this river flood warning went out at Nov 28, 10:56 AM EST, 1 hour 23 minutes earlier.

Area forecast discussion, Nov 28, 10:56 AM EST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1056 AM EST MON NOV 28 2011

.DISCUSSION...SLOW MOVING UPPER LOW NOW LOCATED ACROSS NE MS WITH
SURFACE LOW OVER CHA. AXIS OF MODERATE TO HEAVY RAINFALL STILL OVER
SOUTHEAST TN AND NOW UPSLOPE COMPONENT IN WESTERN NORTH CAROLINA IS
INCREASING RAINFALL THERE. RAINFALL AMOUNTS FOR THE 24 HOUR PERIOD ENDING
THIS MORNING AT 12Z WERE AS HIGH AS 4 TO ALMOST 5 INCHES ACROSS THE
SOUTHERN VALLEY AND SOUTHERN PLATEAU. THE AREAL AVERAGE FORECAST
FOR THE NEXT 24 HOURS IS FROM 1 TO 2 INCHES ACROSS EAST TN...SW NC
AND SW VA WITH HIGHER AMOUNTS POSSIBLE IN SOME AREAS. WILL CONTINUE
FLOOD WATCH. 850 MB WINDS AROUND 50 KNOTS WILL MOVE FROM SOUTHEAST
TN NORTH INTO SW VA THROUGH TODAY AND THIS EVENING SO WILL CONTINUE
WIND ADVISORY AS IS. TEMPERATURES RANGE FROM THE MID 40S PLATEAU TO
THE MID 60S NE. HAVE ADJUSTED TEMPERATURES AND DEW POINTS AND HAVE
TEMPERATURES STEADY OR FALLING SW SECTIONS FOR THE REST OF THE DAY
AND THEN OVER THE NE HALF DURING THE AFTERNOON AS THE SURFACE LOW
MOVES NORTH INTO KY. UPDATE ALREADY SENT.
&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
     CHEROKEE...CLAY.

TN...FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
     ANDERSON...BLEDSOE...BLOUNT SMOKY MOUNTAINS...BRADLEY...
     CAMPBELL...COCKE SMOKY MOUNTAINS...EAST POLK...HAMILTON...
     JEFFERSON...KNOX...LOUDON...MARION...MCMINN...MEIGS...
     MORGAN...NW BLOUNT...NORTH SEVIER...NORTHWEST COCKE...
     NORTHWEST MONROE...RHEA...ROANE...SCOTT TN...SEQUATCHIE...
     SEVIER SMOKY MOUNTAINS...SOUTHEAST MONROE...WEST POLK.

     WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR THE FOLLOWING
     ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...NW
     BLOUNT...NORTH SEVIER...NORTHWEST COCKE...SEVIER SMOKY
     MOUNTAINS.

     WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR THE FOLLOWING
     ZONES: JOHNSON...NORTHWEST CARTER...NORTHWEST GREENE...
     SOUTHEAST CARTER...SOUTHEAST GREENE...UNICOI...WASHINGTON
     TN.

     WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR THE FOLLOWING
     ZONES: SOUTHEAST MONROE.

VA...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR THE FOLLOWING
     ZONES: RUSSELL...WASHINGTON.

&&

TD
Hazardous weather outlook, Nov 28, 5:09 AM EST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
509 AM EST MON NOV 28 2011

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-291015-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
509 AM EST MON NOV 28 2011 /409 AM CST MON NOV 28 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

A SLOW MOVING LOW PRESSURE SYSTEM WILL BRING CONTINUE TO BRING RAIN
TO THE AREA...WITH HEAVY RAINFALL POSSIBLE. THIS MAY RESULT IN SOME
FLOODING...MAINLY ACROSS SOUTHERN AND CENTRAL PORTIONS OF THE
AREA.

ALSO...STRONG SOUTHEASTERLY WINDS AHEAD OF THE SYSTEM WILL PRODUCE
WINDY CONDITIONS ACROSS THE MOUNTAINS AND ADJACENT FOOTHILLS
THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SNOW WILL BE POSSIBLE DURING THE DAY TUESDAY AT HIGHER ELEVATIONS
IN EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. TEMPERATURES IN
THE LOWER LEVELS OF THE ATMOSPHERE MAY BECOME COLD ENOUGH FOR SOME
SNOW TO MIX WITH THE RAIN ACROSS THE LOWER ELEVATIONS LATER IN THE
DAY TUESDAY INTO TUESDAY NIGHT. WHILE SOME LIGHT ACCUMULATION IS
EXPECTED IN THE HIGHER TERRAIN...LITTLE IN THE WAY OF ACCUMULATION
IS EXPECTED ELSEWHERE BECAUSE MUCH OF THE FROZEN PRECIPITATION WILL
MELT AS IT FALLS. LIGHT ACCUMULATING SNOW MAY CONTINUE IN THE
HIGHER TERRAIN WEDNESDAY MORNING BEFORE ENDING DURING THE
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED TO REPORT ANY HEAVY RAINFALL AMOUNTS THAT
OCCUR THIS AFTERNOON THROUGH MONDAY.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 8:30 PM ESTRiver Flood WarningMRXBledsoe, Marion, Sequatchie71 hr
Nov 28, 8:02 AM ESTAreal Flood AdvisoryMRXBledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 4 more9 hr
Nov 28, 8:08 AM ESTAreal Flood AdvisoryMRXAnderson, Blount, Campbell, Claiborne, Knox, Loudon and 4 more3 hr
Nov 28, 11:35 AM ESTAreal Flood AdvisoryMRXAnderson, Campbell, Claiborne, Knox, Loudon, Morgan and 3 more6 hr
Nov 28, 11:38 AM ESTRiver Flood WarningMRXHamilton47 hr
Nov 28, 1:16 PM ESTAreal Flood WarningMRXBledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 3 more9 hr
Nov 28, 2:01 PM ESTAreal Flood WarningMRXAnderson, Blount, Campbell, Claiborne, Knox, Loudon and 5 more10 hr

Nearby

River Flood Warnings in Tennessee, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.